Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HELP! FEEL LIKE I'M LOSING IT....
    avatar
    pugeebunnie posted:
    Hi everyone, this is a follow-up post to a previous discussion I had posted -

    So, here goes - After fluctuating back and forth for several months, my thyroid has stabilized and I've been taken off medication. Two weeks ago, my TSH levels showed a drop from 5. something to 2.43. I felt great a short while and then came down with a very nasty infection/virus. The doctor believed it to be strep throat (although I was given no official culture). I've struggled with anxiety my entire life, and this diagnosis, of course, sent me into worrying constantly that the illness would affect my TSH levels and I would start feeling spacey and fatigued again. Well, perhaps it's a self-fulfilling prophecy, because starting on Friday evening, I've felt out-of-it and exhausted. I spoke with my therapist and she believes the culprit is anxiety, not my thyroid since my symptoms returned so abrubtly. I've also spoken with my dad, a doctor, who said, though lovingly, "You're a hypochondriac and a nervous wreck right now! Have been for months! It's not your thyroid - it's your anxiety and you're allowing it to consume your life!" I'm not sure he isn't right...things changed so quickly, quicker than I believe a TSH level can change. I'm just so tired, spacey - I think about this crap all the time, I obsess over it. So, WHAT DO YOU ALL THINK? BRUTAL HONESTY - DO YOU THINK THIS IS THYROID OR ANXIETY?
    Reply
     
    avatar
    pugeebunnie responded:
    P.S. My dad has also taken care of thyroid patients for years and says that a minor change in TSH levels would also not send me reeling like this - he has bad anxiety and says that he truly feels I'm creating my own exhaustio, spaciness, etc. from my severe anxiety....I hope he's right - I can deal with it then with therapy!
     
    avatar
    pugeebunnie replied to pugeebunnie's response:
    ANyone?
     
    avatar
    DOGDANCING_TCOS replied to pugeebunnie's response:
    from a online board I used to post on. Not sure who to site as author.

    "Thyroid conditioned can exasperate existing mental problems or even mimic mental illness.Thyroid problem, both underactive and overactive, can cause mood swings. An overactive thyroid may exhibit marked anxiety and tension, emotional liability, impatience and irritability, distractible overactivity, exaggerated sensitivity to noise, and fluctuating depression with sadness and problems with sleep and the appetite. In extreme cases, they may appear schizophrenic, losing touch with reality and becoming delirious or hallucinating.However the most common effect of an overactive thyroid is anxiety.An underactive thyroid can lead to progressive loss of interest and initiative, slowing of mental processes, poor memory for recent events, fading of the personality's color and vivacity, general intellectual deterioration, depression with a paranoid flavor, and eventually, if not checked, to dementia and permanent harmful effects on the brain. In instances of each condition, some persons have been wrongly diagnosed, hospitalized for months, and treated unsuccessfully for psychosis."


    Spotlight: Member Stories

    I was diagnosed at age 33 with Graves disease in October 2011 and received RAI treatment November 2011. My symptoms of hyperthyroidism/Graves disease ...More

    Helpful Tips

    Thyroid Info
    Vitamin and nutrient deficiency is one of the main causes of this epidemic. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.